MAUDE Adverse Event Report: SYNTHES GMBH 5.0MM TI LOCKING SCREW W/T25 STARDRIVE 30MM F/IM NAIL-STER; SCREW, FIXATION, BONE

SYNTHES GMBH 5.0MM TI LOCKING SCREW W/T25 STARDRIVE 30MM F/IM NAIL-STER; SCREW, FIXATION, BONE
Catalog Number 04.005.520S
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/05/2024
Type of Reportable Event Malfunction
Event or Problem Description
Device report from japan reports an event as follows: it was reported that on 05-january-2024, the patient underwent an orif for a femur fracture.After a nail was inserted, the proximal area of the nail was fixed properly, and a first screw was also properly inserted into the distal ap hole.However, when an attempt was made to insert a second screw into the ml static hole, the tip of the screw could not be captured beyond the contralateral cortex and became idled.The surgeon tried to insert the screw again while applying strong axial pressure, but it did not go in at all.Therefore, another screw with the same size was attempted to be inserted to that hole, but it was a same negative outcome.An insertion trial for that hole was paused.And then, the surgeon inserted screws into other 2 holes, and each of the holes were successfully fixed.The correlation between the burr hole and the nail hole, where the screw could not be inserted, did not appear to be significantly misaligned when it was observed by an image intensifier.Incidentally, the surgeon tried insertion of the screws into the ml static hole once again, but he couldn't.The surgery was completed successfully with a surgical delay of 30 minutes.There was no adverse patient impact.No further information is available.This report is for a 5.0mm ti locking screw w/t25 stardrive 30mm f/im nail-ster.This is report 1 of 2 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.D9: complainant part is not expected to be returned for manufacturer review/investigation.E3: initial reporter is a synthes employee.H3, h4, h6: without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H4, h6: device history record (dhr) review conducted: part # 04.005.520s lot #9l96497 manufacturing site: werk selzach logistik release to warehouse date: 13.Oct.2022 expiration date: 01.Oct.2032 supplier: (b)(4).A manufacturing record evaluation was performed for the finished article lot and no non-conformances were identified.Part number: 04.005.520 lot number: 2399p50 manufacturing site: mezzovico release to warehouse date: 05 oct 2022.A manufacturing record evaluation was performed for the not sterile finished lot number, and no non-conformances were identified.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.The product was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that the two first threads of the lockscr ø5 l30 f/nails tan light green were stripped, likely caused by the attempt to implantation.Assembling issues are most likely due to this condition.A dimensional inspection was performed for the lockscr ø5 l30 f/nails tan light green and met specifications.A functional test was unable to be performed due to the nature of its functionality.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was confirmed as the lockscr ø5 l30 f/nails tan light green would contribute to the complained device issue.There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Drawing/specifications reviewed the following source controlled drawings reflecting the current and manufactured revisions were reviewed: -5.0mm locking screw 04_005_516_susa rev.G (current and manufactured).Dimensional inspection: drawing: 04_005_516_susa rev.G (current and manufactured).Feature: total length.Feature: shaft diameter.Specification: measured dimension: (conforming): device used: mitutoyo digimatic caliper a20276546 id# (b)(4) part # 04.005.520s.Lot #9l96497.Manufacturing site: werk selzach logistik.Release to warehouse date: 13.Oct.2022.Expiration date: 01.Oct.2032.Supplier: (b)(4).A manufacturing record evaluation was performed for the finished article lot and no non-conformances were identified.Part number: 04.005.520.Lot number: 2399p50.Manufacturing site: mezzovico.Release to warehouse date: 05 oct 2022.A manufacturing record evaluation was performed for the not sterile finished lot number, and no non-conformances were identified.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
5.0MM TI LOCKING SCREW W/T25 STARDRIVE 30MM F/IM NAIL-STER
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
SYNTHES SELZACH
bohackerweg 5
selzach CO 2545
SZ   2545
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key18554144
Report Number8030965-2024-01159
Device Sequence Number17738101
Product Code HWC
UDI-Device Identifier10886982085894
UDI-Public(01)10886982085894
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K172157
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number04.005.520S
Device Lot Number9L96497
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/05/2024
Supplement Date Received by Manufacturer01/24/2024
03/08/2024
Initial Report FDA Received Date01/22/2024
Supplement Report FDA Received Date02/06/2024
03/22/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/13/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
LOCKSCR Ø5 L30 F/NAILS TAN LIGHT GREEN; UNK - NAILS
Patient SexUnknown